Wonthaggi Theatrical Group Inc. is excited to invite everyone interested in auditioning to be part of our 2024 May / June Production of Seussical.
Seussical is a celebration of imagination and fun, its quirky Dr Seuss storyline & style allows for a mixed cast of all ages, who love to sing.
Our vision - Dr Seuss with a twist - transporting the colourful characters into the modern world who live in the urban jungle of Nool.
Horton is on an adventure to save Whoseville a small world on a spec of dust.
Share the imagination of a small child Jojo and his amazing Thinks
And let's not forget The Cat in the Hat who takes you on a journey between the worlds of charm and whit, a perfomer beyond compare.
Our version of Seussical offers great flexibly to cast lead and supporting roles as either male or female. We are looking for a large cast of fun energetic people who love being on stage. This entirely sung show has amazing choral variety and allows diversity in casting. A show to bring out the kid in all of us.
SEUSSICAL Production Team
Director & Choreographer: Louise Adkins
Musical Director: Fiona Moldrich
Vocal Director: Toni Osborne
Production Manager: Lyndall McKenzie
Information Day & Workshop
Sunday 26th November 2023 3.00 pm - Information Session
4.00 pm - Vocal Workshop & Dance Workshop
@ WTG Shed, State Coal Mine, Garden Street Wonthaggi. Please enter through the main entrance doors.
If you don’t feel like you are a dancer, we will be there to guide you. Some roles are only movement. Please give the dance workshop a go as everyone will be dancing/moving in the finale of the show. And it’s a bit of fun. Please wear appropriate clothing.
Audition Dates and Bookings
Auditions will be held at WEBBS Shed at the Bass Coast Secondary College, 26 McKenzie Street, Wonthaggi.
Audition dates by role
Thursday 7th December
Jojo and Who Children (Aged 9 – 12) 6.15 pm venue open - Webbs Shed
Timeslots 6.30, 6.45, 7.00, 7.15 (15 min blocks- groups of 6)
Ensemble & Dance/Performers (Ages 15 - Adult) - Urban Jungle Friends & Whoville Families
Including Bird Girls, Wickersham Brothers, The Sour Kangaroo & General Genghis , other cameo roles– cast from ensemble.
Timeslots 7.30, 7.45, 8.00, 8.15, 8.30, 8.45, 9.00, 9.15 (15 min blocks- groups of 4)
Friday 8th December
Lead Roles - 1⁄2 hr time slot - group sing, private individual sing, dialogue
6.15 pm venue open – Webbs Shed
6.30, 7.00 – Horton the Elephant (groups of 3)
7.30, 8.00 – Gertrude McFuzz, Mayzie La Bird (groups of 3)
8.30, 9.00, – Cat in the Hat (groups of 2)
9.30, 10.00 – Mr & Mrs Mayor Whoville (groups of 4)
Saturday 9th December
1.15 pm venue open – Webbs Shed
1.30 – 2.30 - Who Children / Ensemble if extra timeslots needed.
2.30 – 4.30 – Callbacks - if required you will be informed via Email / SMS
Checklist before arriving:
• Completed Audition Form - Including full length photo.
• Appropriate clothing, footwear and drink bottle.
Use this button for music and required dialogue.
● Songs have been identified for various roles within the show. Please prepare the required song.
● Please note it may not be necessary for you to sing the whole audition song.
● Auditionees may be asked to sing some scales and/or some vocal exercises depending on the requirements of the role/s they are auditioning for.
● All auditionees for a Lead role, will be required to read dialogue as per the monologue attached.
● Lead auditionees – 1⁄2 hour time slot - group sing, private individual sing, dance element if needed.
● We are looking for a diverse range of singers, actors, featured dancers and general character
● Piano accompaniment will be provided.
Please be patient with the direction team as some of these decision take time – we hope to announce quickly within a few days of call backs – but in some cases, it might be up to a week. Successful cast members will be phoned and told the good news. Unsuccessful auditionees will receive an email or SMS.
If you are unsuccessful, please don’t be disheartened, we appreciate how emotional the journey can be to participate in an audition.
Youth Cast & Parents: Please help your child/young person to understand that auditions are not a competition, that whether they are cast or not is no reflection of them as a person and that there are many factors involved in casting the roles in the production.
We are there to help make everyone’s experience smooth and enjoyable. If you don’t make it into the cast, we invite you to volunteer behind the scenes. Becoming a member allows you to consider helping with costumes, hair, make-up, dressing, set
building and painting, ushering, show bump in & out. A great chance to get a better understanding of the whole team commitment to local theatre.
A Volunteer Community
Every aspect of producing a WTG production is due to incredible volunteers. They juggle work and family life to be creative, offer skills and time to benefit the production. We ask all cast, families, parents, and all production roles to show respect,
support and patience. Please read through our Code of Conduct.
Please remember that feedback from the production team is not criticism but constructive to fulfill the vison of the show and we are always happy to discuss issues outside of rehearsal time.
12 Performances held at the Wonthaggi Union Community Arts Centre - Show Length 2 1/4 hrs
Opening Performance – Friday 24th May 2024 (7.30 pm)
Saturday 25th May 2024 (2.00pm & 7.30 pm)
Sunday 26th May 2024 (2.00 pm)
Friday 31st May 2024 (7.30 pm)
Saturday 1st June 2024 (2.00 pm & 7.30 pm)
Sunday 2nd June 2024 (2.00 pm)
Friday 7th June 2024 (7.30 pm)
Saturday 8th June 2024 (2.00pm & 7.30pm)
Closing performance – Sunday 9th June (2.00pm) (King’s Birthday Weekend)
Rehearsals and Key Dates
Rehearsals will be held at the WTG Shed at the State Coal Mine, Garden Street Wonthaggi
Sunday 21st January 2024 3.00pm Meet and Greet – Script Handout - Costume Measure
Thursday 1st February 2024 6.30pm for 7pm First Rehearsal – Read through – First Group Sing
Weekly Rehearsals Sundays 2.30 pm – 6.30 pm
(Extended Sundays: every 3rd week (10.00am – 5.30pm)
Monday Nights 6.30 Warm -Up / 7.00pm – 9.30 pm
Thursday Nights 6.30 Warm-Up / 7.00pm – 9.30 pm
March Long Weekend & Easter – No Sunday rehearsals but normal Monday night rehearsals.
Sunday 17th March Costume Call / Program Photos (must attend)
Sunday 5th May Sitz Probe – Wonthaggi Band Room (must attend)
Saturday 11th May Bump In (Cast are required to assist)
Sunday 12th May Mother’s Day - Afternoon rehearsal only
Monday 13th / Thursday 16th May Technical Rehearsals (All cast required to attend)
Sunday 19th, Monday 20th, Tuesday 21st May Full Dress Rehearsals (All cast required to attend)
Thursday 23th May Final Dress Rehearsal (All cast required to attend)
Friday 24th May – Sunday 9th June Performances (as listed above)
Sunday 9th June Bump Out after final performance (Cast required to assist)
Monday 10th June Final Clean-up, Cast & Family BBQ Party
NOTE: ALL INFORMATION FOUND ON THIS PAGE CAN BE DOWNLOADED AS REQUIRED VIA